Hail, Blackford
- When
- May 27, 4:35 PM EST
- Where
- Blackford County, 4 mi S of Hartford City
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.400, -85.367
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 27, 2:21 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 221 PM EST THU MAY 27 2004 .SHORT TERM... IMMEDIATE CONCERN WILL BE SVR THREAT OVER THE SOUTHERN TIER OF CWA THAT IS UNDER WATCH TILL 01Z. LATEST LAPS AND SFC OBS AND RADAR DATA SHOWING BOUNDARY JUST SOUTHER OF THE CWA WITH LINE OF CONVECTION NOW GOING ALONG THIS BOUNDARY FROM LAFAYETTE TO MUNCIE. CAPES NOW UP TO 2000J/KG AND LI OF -5 IN THIS AREA. EXPECT THIS BOUNDARY TO CONTINUE A NORTHWARD PUSH INTO THE EVENING HOURS BRINGING EAST/WEST LINE OF STORMS INTO OUR SOUTHERN CWA. COLD FRONT NOW PUSHING THROUGH SOUTHERN WISCONSIN AND NW ILLINOIS WILL MOVE INTO THE NW CWA BY EARLY THIS EVENING THEN MAKE ITS WAY ACROSS THE AREA BY MIDNIGHT. WILL WORK PRECIP ACROSS THE CWA ACCORDINGLY THIS EVENING AND THEN DRY FCST AFTER MIDNIGHT. MODELS HINTING AT LINGERING LOW LEVEL MOISTURE AND LOW CLOUDS BEHIND FRONT IN WISCONSIN SUPPORT THIS SO WILL KEEP CLOUDS IN OVERNIGHT THEN BRING CLEARING INTO THE AREA FRIDAY MORNING. PLEASANT BUT COOLER THAN NORMAL THEN FOR TOMORROW AFTERNOON AS HIGH PRESSURE SETTLES INTO THE GREAT LAKES REGION WITH TEMPS RUNNING NEAR MAV GUIDNANCE AROUND 5 TO 10F BELOW NORMAL. && .LONG TERM... FRIDAY NIGHT THROUGH THURSDAY...WARM FRONT PUSHES NORTH INTO THE AREA BY SUNDAY RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS UNTIL COLD FRONT PUSHES THROUGH EARLY MONDAY, RESULTING IN A DRY DAY BY MONDAY AFTERNOON. SHORT WAVE MOVING INTO THE AREA MONDAY NIGHT AND LONG WAVE COLD POOL WILL KEEP SCATTERED SHOWERS A POSSIBLITY FOR LATE MONDAY THROUGH WEDNSDAY. HIGH PRESSUE FINALLY SETTLES IN OVER THE AREA ON THURSDAY. NOT TOO MANY CHANGES TO TEMPS...FAIRLY CLOSE TO NORMS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...SEVERE THUNDERSTORM WATCH UNTIL 01 UTC SOUTH OF A LINE FROM NORTH JUDSON TO DECATUR INDIANA TO LIMA OHIO. MI...NONE. OH...NONE. && MICHAEL SABONES/LOGSDON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 AM EST THU MAY 27 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280953- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 453 AM EST THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN FROM THE STRONGEST STORMS. A WARM FRONT WILL MOVE THROUGH THE AREA THIS MORNING...AND WILL BE QUICKLY FOLLOWED BY A COLD FRONT DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE WITH BOTH OF THESE BOUNDARIES...BUT THE BEST CHANCE FOR SEVERE WEATHER WILL EXIST ALONG THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. WHILE SEVERE WEATHER WILL BE POSSIBLE...IT IS TOO EARLY TO DETERMINE THE MOST FAVORABLE TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Indianapolis radar (KIND), 109 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Amateur radio reported trees down in Dunkirk.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399047, 5399048.